MAUDE Adverse Event Report: CAREFUSION ALARIS® SECONDARY ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® SECONDARY ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MS3500
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.The customer's complaint that the tubing separated from the bottom of the chamber was confirmed.A photo provided by the customer observed that the tubing was separated from the drip chamber outlet port.Without return of the device for investigation, the root cause of this failure could not be identified.
 
Event or Problem Description
It was reported that the nurse had just removed the iv tubing set from the package.The iv bag was spiked with the set, and when the nurse squeezed the drip chamber to prime the set, the tubing separated from the bottom of the drip chamber.The event occurred during priming; there was no patient involvement.

Brand Name
ALARIS® SECONDARY ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9135595
Report Number9616066-2019-02736
Device Sequence Number3123534
Product Code FPA
UDI-Device Identifier10885403222603
UDI-Public10885403222603
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model NumberMS3500
Device Catalogue NumberMS3500
Device Lot Number19026708
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1